Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 28, 2006, 8:53 PM MST for Cochise County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 8:53 PM MST (03:53 UTC)
- Expired
- Jul 28, 2006, 9:30 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 290355 FFWTWC AZC003-290530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 853 PM MST FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF WILLCOX * UNTIL 1030 PM MST * AT 845 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS OVER NORTH CENTRAL COCHISE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED WILLCOX. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3244 10958 3243 11021 3184 11006 3188 10950 $$ ZELL WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 290452 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 951 PM MST FRI JUL 28 2006 AZC003-290530- COCHISE AZ- 951 PM MST FRI JUL 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MST FOR NORTH CENTRAL COCHISE COUNTY... AT 944 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER NORTH CENTRAL COCHISE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLCOX BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3244 10958 3243 11021 3184 11006 3188 10950 $$ ZELL WEATHER.GOV/TUCSON
000 WGUS75 KTWC 290534 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1030 PM MST FRI JUL 28 2006 AZC003-290540- COCHISE AZ- 1030 PM MST FRI JUL 28 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL COCHISE COUNTY... AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL THAT WAS OVER NORTH CENTRAL COCHISE COUNTY HAD DECREASED IN INTENSITY. THEREFORE...THE FLASH FLOOD WARNING FOR NORTH CENTRAL COCHISE COUNTY HAS EXPIRED AT 1030 PM MST. LAT...LON 3244 10958 3243 11021 3184 11006 3188 10950 $$ ZELL WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:50 PM MST, 3 minutes earlier.
Area forecast discussion, Jul 28, 8:50 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 PM MST FRI JUL 28 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND AN UPPER
LEVEL LOW LOCATED OVER NORTHWEST NEW MEXICO. THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THROUGH
SATURDAY. THE COMBINATION OF THIS DISTURBANCE AND DEEP MOISTURE
ACROSS SOUTHEAST ARIZONA WILL RESULT IN AN INCREASED RISK OF FLASH
FLOODING THROUGH SATURDAY EVENING.
&&
.DISCUSSION...DISTURBANCES ROTATING AROUND LOW PRESSURE CENTERED
JUST SOUTH OF GALLUP...NEW MEXICO WILL CONTINUE TO BRING THE NEEDED
DYNAMICS TO PRODUCE THUNDERSTORMS OVERNIGHT ONCE AGAIN. AMPLE
MOISTURE RESIDES OVER ARIZONA WITH AN INCH AND A HALF TO TWO INCHES
OF PRECIPITABLE WATER AVAILABLE ACCORDING TO THE 00Z SOUNDINGS AND
THE GOES TPW SATELLITE IMAGERY. COCHISE AND PINAL COUNTIES HAVE HAD
THE MAJORITY OF FLASH FLOODING ASSOCIATED WITH THUNDERSTORMS AND
MORE THUNDERSTORMS ARE POPPING UP OVER COCHISE COUNTY AT THIS TIME.
WITH THE GROUND NEAR SATURATION HEAVY RAIN WILL CAUSING FLASH
FLOODING AND THEREFORE WILL ALLOW THE FLASH FLOOD WATCH FOR
SOUTHEASTERN ARIZONA TO CONTINUE THROUGH SATURDAY EVENING.
THE LOW WILL MEANDER AROUND THE ARIZONA/NEW MEXICO BORDER WITH AN
INVERTED TROUGH REMAINING POSTED OVER ARIZONA IN A SOUTHWEST TO
NORTHEAST ORIENTATION. THIS WILL RESULT IN A CONTINUED THREAT OF
FLASH FLOODING THROUGH SATURDAY. HOWEVER...BY SUNDAY THE LOW WEAKENS
ALONG WITH ITS SUPPORT RESULTING IN A LOWER CHANCE OF RAIN. ON
MONDAY A TROUGH OFF THE WEST COAST MOVE CLOSER TO ARIZONA ADVECTING
DRIER AIR INTO THE WESTERN PORTIONS OF THE STATE KNOCKING THE
POSSIBILITY OF RAIN INTO THE SLIGHT CHANCE CATEGORY FOR THE WESTERN
DESERTS AND LOW TO MID CHANCE CATEGORY ELSEWHERE.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM COUNTY)...WESTERN PIMA COUNTY...TOHONO
OODHAM NATION...EASTERN PIMA COUNTY...SANTA CRUZ COUNTY AND
COCHISE COUNTY) UNTIL 8 PM MST SATURDAY EVENING.
&&
EVANS
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 28, 2:51 PM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 251 PM MST FRI JUL 28 2006 AZZ029-291400- SOUTHEAST PINAL COUNTY- 251 PM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MST THIS EVENING... ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... AN UPPER LOW THAT CURRENTLY RESIDES ALONG THE ARIZONA AND NEW MEXICO BORDER WILL CONTINUE TO SPIN ACROSS THE REGION AND WILL SLOWLY MOVE FARTHER WEST INTO ARIZONA DURING THE DAY ON SATURDAY. SEVERE THUNDERSTORMS ARE CURRENTLY MOVING SOUTH OFF THE MOGOLLON RIM AND WILL MAKE THEIR WAY INTO PORTIONS OF SOUTHEAST PINAL COUNTY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP RESIDUAL MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING CONTINUING THROUGH MUCH OF THE DAY AND INTO THE EVENING ON SATURDAY. DURING THE LATTER PART OF THE WEEKEND THE LOW SHOULD WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THAT WILL BE ISSUED TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL DURING THE REMAINDER OF THE WEEKEND. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING THAT TIME COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030>035-291400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 251 PM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... AN UPPER LOW THAT CURRENTLY RESIDES ALONG THE ARIZONA AND NEW MEXICO BORDER WILL CONTINUE TO SPIN ACROSS THE REGION AND WILL SLOWLY MOVE FARTHER WEST INTO ARIZONA DURING THE DAY ON SATURDAY. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP RESIDUAL MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING CONTINUING THROUGH MUCH OF THE DAY AND INTO THE EVENING ON SATURDAY. DURING THE LATTER PART OF THE WEEKEND THE LOW SHOULD WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS THAT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL DURING THE REMAINDER OF THE WEEKEND. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING THAT TIME COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 2:54 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD ELOY 32.74N 111.61W
07/28/2006 PINAL AZ COUNTY OFFICIAL
FLOODING REPORTED IN ELOY OF TWO HOUSING DEVELOPMENTS.
WATER ALSO REPORTED TO BE IN CLOSE PROXIMITY TO 1-10.
WATER LIKELY ORIGINATED FROM THE SANTA CRUZ RIVER FROM A
LARGE AREA OF 2 TO 3 INCH RAINFALL NEAR REDROCK...PICACHO
PEAK...AND ELOY.
&&
SCHAFFNERLocal storm report, Jul 28, 5:39 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD 18 NNW PIRTLEVILLE 31.60N 109.70W
07/28/2006 COCHISE AZ LAW ENFORCEMENT
SHERIFFS DEPARTMENT OFFICIAL REPORTED A VEHICLE STUCK IN
FLOODED ROADWAY ON DAVIS ROAD WEST OF MCNEAL.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:35 PM MST | Flash Flood Warning | TWC | Pima, Pinal | |
| Jul 29, 12:26 AM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Jul 29, 4:54 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 29, 7:30 AM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 2 hr |
| Jul 29, 2:00 PM MST | Flood Watch | TWC | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.